Thyroid UK
87,672 members102,362 posts

Blood test results - help needed please

Hi, saw my Endo a couple of weeks ago. I am still on trial with Armour and take 1.5 grains.

My blood tests dated came back (ranges in brackets) with:

Free T3 4.7 (3.1-6.8)

TSH 0.42 (0.27-4.20)

T4 9.7 (11-25)

I said on the whole I feel good, no brain fog , but having bad pain either side of spine through the night and only dulls off through the day above hip bone and i think I still feel undermedicated.

He said the results were fine and wasn’t prepared to up my Armour at this point , he said “TSH was fine” he suggested I stop my statins for a week to see if it was that causing the problem. And go back to GP if pain persists. Which is what I did.

Anyway....

Pain didn’t go went to GP had bloods done again for whole slew of tests, thyroid being one of them.

GP phoned said I had to up my thyroid meds as undermedicated! So went to see her as she had on her records I was still on levothyroxine -hospital and doctors don’t seem to communicate! Because of this I was then told by GP to go back to Endo to see if he would up them.

So GP results are now:

TSH 0.55 ( 0.27-4.20)

Serum free T4 10.5 (11.0-25.0) “low”.

No Free T3 levels done-doc says lab doesn’t normally do it.

Prescription drugs I am on: Statins, Warfarin and Armour.

So grateful for advice before I go back to Endo to discuss.

Thanks in advance.

13 Replies
oldestnewest

How long have you been on Statins ? FT4 will be low in range due to the T3 in Armour - am no expert :-(

healthunlocked.com/thyroidu...

Your post of three years ago about Statins. There is absolutely no research to show that Statins benefit women.

1 like
Reply

Hi Marz, thanks for the reply. I did come off statins years ago. But had a suspected heart attack not so long back and was put back on them again as my cholesterol was high. I did ask the GP again this week wether I could come off them, she recommended to keep taking them.

Reply

Ummm ! Am hoping you read all the posts and links in the link I posted from your post/thread of 3 years ago :-) We so need cholesterol in our bodies.

How are your levels of B12 - Folate - Ferritin - VitD ? If low they too can cause heart symptoms. How is your Homocysteine level ? When I was starting out on T3 my heart would beat strangely when the next dose was due ! - and soon settled. As Clutter has mentioned - your FT3 could be improved upon.

Docs do not have time to read all the up to date research on anything and mostly their information comes from the last Drug Rep that called.

When you have raised Homocysteine it often indicates LOW B12 at a cellular level - lowering Homocysteine with B12 and a good B complex plus Betaine HCL - cholesterol will also reduce. What are your cholesterol results - I have some interesting ratios you can apply to results :-)

Reply

Hi Marz

Yes, I did read the post from 3 years ago, I did stop them at the time but put back on them by consultant since the last episode of suspected heart attack November 2016.

I also had suspected blood clot November 2017, they think it could of been a small one combined with a bacterial lung infection, as I am already on warfarin they upped my warfarin levels for a while to cover that.....what is it with November !!

My vitamin levels, ferritin, B12 -according to the Endo are all within normal range. I did question him about that as clutter and others mentioned about levels being optimal.

My cholesterol, I was told, is 4

Not heard of Homocysteine or told of that in any bloods results-what is it?

1 like
Reply

Might be worth reading up on Homocysteine. It is found in plaque along with cholesterol - part of the healing process. When they were researching plaque in the 60's - Statins were about to be launched and so the research revealing Homocysteine was well and truly HIDDEN ! That is because you only need a simple vitamin treatment and no costly drugs involved to line the pockets of Big Pharma. A level of 4 for Cholesterol sounds low to me. You also need the HDL and LDL and Triglycerides results to do the ratio thingy ! Homocysteine is a protein. Cholesterol is a chemical and so cannot be both bad and good - as in LDL and HDL .

Raised Homocysteine - is more indicative of a stroke or heart issue than cholesterol. I was fortunate to have read about it some 12 years ago and had it tested here in Crete - it was raised - so started the treatment at the same time as I started taking Levo.

I think you were linked to Dr Malcolm Kendrick in your thread of 3 years ago. He wrote the book - The Great Cholesterol Con. Lots of him on YouTube too :-)

Reply

Thank you again, will look into it and read up on it.

It is amazing what you can find out, just wish the doctors and more so for thyroid consultants got to know more about it!

1 like
Reply

Crwbin,

GP thinks you are undermedicated because FT4 is below range which would be an indication of undermedication on Levothyroxine. On NDT it isn't uncommon for FT4 to be low and it doesn't matter as long as FT3 is good. Your FT3 is less than halfway through range so there is scope to increase dose.

Have you tried stopping the Statin to see whether pain eases?

Reply

Hi Clutter, thanks for the reply.

I did stop taking statins for a week as suggested by Endo. It didn’t make any difference unfortunately. My GP is referring me for a MRI for the back pain , but she did say that people with thyroid problems also have muscle pain as one of the problems we can have. The pain is pretty severe at night, wakes me up, but then as already mentioned eases off during the day when moving around.i really thought it could be the statins as had tried other types before and had muscle pain. This time the pain started in November 2017 (was on this statin before that and had no problems up until then), I started Armour in October last year.

All other bloods tests have come back within “normal” ranges.

Apart from the back pain and having anxiety and tiredness- my daughter is very ill out in Australia-so anxiety is, I suppose expected. My thyroid symptoms have got a great deal better.

Reply

Crwbin1,

Unless you have had a heart attack it is unlikely you will benefit from Statins. It probably takes more than a week for it to clear your system. You may want to give yourself a longer trial off them.

I hope your daughter makes a full recovery.

Reply

The blood test they did whilst in hospital in 2016 (i was in for two weeks) said I was borderline. They were going to do a stress test on the heart but they stopped it because even at resting the doctor did not like the results. I had an angiogram, they found no blockages. I had a bracicardic resting heart beat , it was 42. I normally have low blood pressure too.

I had a similar experience about 10years before that, again in hospital for two weeks in critical care, they then put it down to a virus within the heart. Prior to that I had two lots -one one year, then literally to the month another the year after - of pulmonary embolisms. Even now, no nearer explanation as to why it happens. Probably why the consultant has put me back onto statins as I may be one of the 3% they help.

Thank you for your best wishes for my daughter, she is also suffering from a severe form of autoimmune disease.

Thanks for your help and advice, I really do appreciate yours and the other members who have commented.

1 like
Reply

Personally i would wean off statins they are well known for causing joint pain and will linger in the body for quite a while

Do bevery very sure your not using aluminium or non stick coated or foil or calphalon cookware too ....aluminium causes awful joint pains esp hips

Reply

Hi reallyfedup, thanks for your reply.

I do cook with non stick but don’t think they are aluminium based-will check. Thanks.

Reply

Vast majority of non stick pans are aluminium underneath ...heat aluminium and it creates a kind of radiation that goes through any coating or even china or glass inserts on slow cookers etc ...non stick is Flouride which causes the body to absorb aluminium at 100times the rate (research in sri lanka ) you also need to check if your water supply co are using any form of aluminium or flouride in their treatment works too

Recent research is very worried about the widespread use of Glyphosate being sprayed on crops and causing the body to retain alumumium too

Having been very very ill thanks to being poisoned by the use of alumi ium pans over 30 yrs ago and still allergic to the metal i do know all about it

1 like
Reply

You may also like...